MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH
Catalog Number 0117170
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 09/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol perfix light plug (device #2) used to treat the patient.The patient's attorney did allege injuries; however, no details have been provided regarding the nature of the injury.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol perfix light plug (device #2).An additional emdr was submitted to represent the bard/davol bard flat mesh (device #1).Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2011: the patient underwent surgery for implant of an unspecified bard/davol bard flat mesh (device #1) and an unspecified bard/davol perfix light plug (device #2).Ni/ni/ni: the patient had unspecified injuries.The patient is making a claim for an adverse patient outcome against the bard flat mesh (device #1) and perfix light plug (device #2).The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol perfix light plug (device #2) used to treat the patient.The patient's attorney did allege injuries; however, no details have been provided regarding the nature of the injury.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 3 years 4 months post implant of perfix light plug, patient was diagnosed with hernia recurrence, pain, mesh migration thereby underwent repair.The instructions-for-use supplied with the device lists hernia recurrence, pain, migration as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-dec-2009) is considered to be a best estimate.This supplemental emdr represents the perfix light plug (device #2).An additional supplemental emdr was submitted to represent the bard flat mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2011: the patient underwent surgery for implant of an unspecified bard/davol bard flat mesh (device #1) and an unspecified bard/davol perfix light plug (device #2).Ni/ni/ni: the patient had unspecified injuries.The patient is making a claim for an adverse patient outcome against the bard flat mesh (device #1) and perfix light plug (device #2).The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information: (b)(6) 2011 - patient was diagnosed with incarcerated recurrent right inguinal hernia with hemorrhagic cyst of the scrotal sac thereby underwent open repair with the implant of bard flat mesh (device #1) and perfix light plug (device #2).Per operative notes, "the hernia sac was opened and reduced.The hemorrhagic cystic hematoma was excised.The sac was excised.A perfix light plug (device #2) was placed into the internal ring and sutured.The perfix light plug onlay patch placed beneath the aponeurosis of external oblique and sutured.A bard flat mesh (device #1) was placed as a overlay and secured to the upper side of aponeurosis." (b)(6) 2016 - patient was diagnosed with symptomatic umbilical hernia and recurrent right inguinal hernia thereby underwent robotic-assisted transabdominal right groin exploration and umbilical repair with unknown patch.Per operative notes, "there appeared to be migration of mesh (device #1 & #2) in the intra-abdominal compartment with attachment of small bowel.The umbilical hernia contents were dissected free from surrounding tissues and were excised.Dense scarring noted and laparoscopic procedure was aborted.The attenuated tissue was excised, an unspecified patch was placed intra-abdominally and secured with sutures." (b)(6) 2016 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with repair of mesh and right orchiectomy.Per operative notes, "the hernia sac was identified, freed and opened.An unspecified onlay mesh, secured to pubic tubercle and sutured." (note: there was no mention/visualization of the previously placed meshes (device #1 & #2) during this procedure) attorney alleges that the patient had adhesions, loss of testicles, mesh migration, pain, scarring, revision surgery and hernia recurrence.

Brand Name
PERFIX LIGHT PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8108265
Report Number1213643-2018-04188
Device Sequence Number19399882
Product Code FTL
UDI-Device Identifier00801741031007
UDI-Public(01)00801741031007(17)120428(10)HUTL1612
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2012
Device Catalogue Number0117170
Device Lot NumberHUTL1612
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer02/19/2025
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age68 YR
Patient SexMale